Biotechnology

COVID-19 causes hearing loss and imbalance – exacerbates tinnitus symptoms

Pandemic-related stress and anxiety can increase hearing and vestibular effects associated with: COVID-19 (New Coronavirus Infection)..

The physiological effects of COVID-19 appear to be almost endless. Complications range from loss of taste to dyspnea, with many effects lasting months. Evidence suggests that hearing and vestibular effects need to be added to the ever-growing list of symptoms.

In effect, at the 180th meeting of the American Acoustic Society from June 8th to 10th, Colleen Le Prell of the University of Texas at Dallas was invited to hear and balance disorders associated with coronavirus infection and pandemics. Talk about stress. And anxiety can exacerbate the symptoms of tinnitus.Her presentation, “Hearing loss associated with infection SARS-CoV-2, ”Will be held on Thursday, June 10th, at 1:15 pm in the eastern United States.

There are several factors that can play a role in the auditory relationship with COVID-19. COVID-19 is known to have inflammatory effects, including nervous tissue that can exacerbate other problems.

“Inflammation can damage the auditory and vestibular pathways of the peripheral and central nervous system, just as it damages the sense of smell and taste pathways and other nervous systems,” Ruprel said. Mr. says.

In addition to new injuries, the psychological anxiety caused by pandemics, such as lockdown-related stress and concerns about the negative effects of masks on hearing and communication accessibility, can increase the effects of the virus on hearing. There are several studies that suggest that there is. This is especially true for those who already had tinnitus before the pandemic.

“The increased annoyance of tinnitus was associated with reports of pandemic-related loneliness, sleep disorders, anxiety, depression, irritability, and financial anxiety,” said Ruprel. In other words, participants who have experienced increased stress in general are more concerned about tinnitus than before the pandemic. “

Chloroquine Hydroxychloroquine (Not recommended by the National Institutes of Health), especially in patients with kidney problems, can cause hearing side effects.

“If your kidneys aren’t working properly, your medication may stop working. [be] It is metabolized and quickly excreted from the body, which can increase the concentration of physiological drugs and increase the risk of side effects, “says Ruprel. “Patients undergoing experimental treatment with COVID-19 are at risk of ototoxicity because renal function often declines in older age and COVID-19 can cause renal dysfunction. It will increase. “

This presentation will also elaborate on the potential ototoxicity of COVID-19 and the COVID-19 treatment under investigation.



https://scitechdaily.com/covid-19-creates-hearing-and-balance-disorders-aggravates-tinnitus-symptoms/ COVID-19 causes hearing loss and imbalance – exacerbates tinnitus symptoms

Back to top button